Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 69, NWS Jackson, KY

June 14, 2007Martin County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 14, 2007, 7:45 PM EDT for Martin County, Kentucky. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2007, 7:45 PM EDT (23:45 UTC)
Expired
Jun 14, 2007, 8:30 PM EDT
In force
45 min
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

County Martin County, KY

The radar

The Jackson,KY radar (KJKL), 73 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 7:50 PM EDTHAIL 1Tomahawk, KYNICKEL TO QUARTER SIZE HAIL REPORTED BY LAW ENFORCEMNET OVER TOMAHAWK AREA.
Jun 14, 7:55 PM EDTTSTM WND DMGTomahawk, KYSEVERAL TREES BLOWN DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 12:49 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
1451 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KJKL 142345
SVRJKL
KYC159-150030-
/O.NEW.KJKL.SV.W.0069.070614T2345Z-070615T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
745 PM EDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARTIN COUNTY IN NORTHEAST KENTUCKY

* UNTIL 830 PM EDT

* AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WELLS...OR 5 MILES NORTHWEST OF INEZ...AND MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TOMAHAWK AND STIDHAM BY 755 PM EDT...
  INEZ BY 800 PM EDT...
  DAVISPORT...PEVIER...DEBORD AND ANDY BY 810 PM EDT...
  DELONG AND BRADBURY BY 815 PM EDT...
  DAVELLA BY 820 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3797 8254 3790 8262 3773 8264 3768 8241

$$

WJM
3 follow-up statements
000 
WWUS53 KJKL 142356
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
756 PM EDT THU JUN 14 2007

KYC159-150030-
/O.CON.KJKL.SV.W.0069.000000T0000Z-070615T0030Z/
MARTIN KY-
756 PM EDT THU JUN 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR MARTIN COUNTY...

AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR PEVIER...OR JUST WEST OF INEZ...MOVING SOUTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DAVISPORT...PEVIER...DELONG AND PREECE BY 800 PM EDT...
  DAVELLA AND PRINCE BY 805 PM EDT...
  6 MILES WEST OF MCCLURE BY 810 PM EDT...
  PLEASANT AND MOREE BY 820 PM EDT.

HAIL UP TO QUARTER SIZE HAIL...ONE INCH IN DIAMETER HAS BEEN 
REPORTED IN THE TOMAHAWK AREA WITH THIS STORM. IF YOU ARE IN THE 
PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN KENTUCKY.

LAT...LON 3797 8254 3790 8262 3773 8264 3768 8241

$$

RAY
000 
WWUS53 KJKL 150016
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
816 PM EDT THU JUN 14 2007

KYC159-150030-
/O.CON.KJKL.SV.W.0069.000000T0000Z-070615T0030Z/
MARTIN KY-
816 PM EDT THU JUN 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR MARTIN COUNTY...

AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DAVELLA...OR ABOUT 7 MILES SOUTHWEST OF INEZ...MOVING
SOUTH AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLEASANT...6 MILES WEST OF MOREE AND 9 MILES WEST OF THREEFORKS BY
  825 PM EDT...

LAT...LON 3797 8254 3790 8262 3773 8266 3768 8241

$$

WJM
000 
WWUS53 KJKL 150027
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
827 PM EDT THU JUN 14 2007

KYC159-150036-
/O.EXP.KJKL.SV.W.0069.000000T0000Z-070615T0030Z/
MARTIN KY-
827 PM EDT THU JUN 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR MARTIN COUNTY WILL EXPIRE AT 
830 PM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND EXITED 
THE AREA...AND NO LONGER POSES A THREAT. 

ALSO...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR MARTIN 
COUNTY. 

LAT...LON 3797 8254 3790 8262 3773 8266 3768 8241

$$

RAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 7:25 PM EDT, 20 minutes earlier.

Area forecast discussion, Jun 14, 7:25 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
725 PM EDT THU JUN 14 2007

.SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/

THE STORM PREDICTION CENTER HAS THE ENTIRE FORECAST AREA IN A SEVERE
THUNDERSTORM WATCH UNTIL 9 PM THIS EVENING. THE GOES SOUNDING IS
SHOWING A LIFTED INDEX VALUE OF -2.6 OVER JACKSON THIS AFTERNOON...SO
THIS IS NORMALLY NOT QUITE UNSTABLE ENOUGH TO SUPPORT SEVERE
WEATHER. THE NAM FORECAST SOUNDING IS SHOWING A LIFTED INDEX OF -5.6
FOR 1800 GMT...HOWEVER IT IS PLAGUED WITH DEWPOINTS THAT ARE TWO
HIGH. THE WET BULB ZERO TODAY IS ABOUT 10K FEET...SO HAIL IS
CERTAINLY A PLAYER IF THE STORMS GET INITIATED. THERE IS ALSO MORE
DRY AIR IN THE MID LAYERS TODAY WHICH WILL MAKE THE WIND GUSTS MORE
LIKELY TODAY. THE MAIN FEATURE THAT WE ARE LOOKING AT TO INITIATE THE
CONVECTION IS A SHORTWAVE/VORT MAX WHICH IS MOVING DOWN THE BACK SIDE
OF THE LOW WHICH IS OUT OVER THE ATLANTIC. THE VORT MAX SHOWS UP REAL
WELL ON THE WATER VAPOR IMAGERY. THE LEADING EDGE OF THIS SYSTEM
EXTENDED FROM CENTRAL WEST VIRGINIA TO PORTSMOUTH OHIO AT 2:30 PM.
ONLY THE EASTERN PORTION OF THIS LINE HAS ANY CONVECTION ALONG IT
RIGHT NOW. IF CONVECTION DOES NOT GET GOING SOON...THEN IT IS
POSSIBLE THAT THE SEVERE THUNDERSTORM WATCH EXTENDS TOO FAR TO THE
WEST. WE WILL HAVE TO WAIT AND SEE HOW THINGS DEVELOP OVER THE NEXT
FEW HOURS. WENT WITH THE GFS WITH AS THE MODEL OF THE DAY AS IT
INITIALIZED BETTER AND HAD A BETTER HANDLE ON THE VORT MAX WHICH IS
HEADING OUR WAY.

THIS SYSTEM WILL STALL OUT OVER THE FORECAST AREA TONIGHT AND
GRADUALLY WEAKEN THROUGH THE DAY FRIDAY. THERE WILL BE A LOW
PRESSURE CENTER JUST TO THE NORTHWEST OF THE FORECAST AREA WITH A
SURFACE TROUGH EXTENDING FROM ROWAN TO WAYNE COUNTIES. AS
SUCH...THINGS WILL REMAIN UNSETTLED TOMORROW AND ISOLATED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE. ON SATURDAY...THINGS WILL CLEAR OUT
AND IT WILL BE A BEAUTIFUL DAY IN THE 80S.

WENT WITH A 60/40 BLEND OF THE GFS AND ETA MOS FOR THE TEMPERATURE
FORECASTS WITH 60 PERCENT TO THE WARMER GFS.

.LONG TERM.../SUNDAY THROUGH THURSDAY/

AT THE BEGINNING OF THE PERIOD MODELS ARE IN GOOD AGREEMENT WITH MID
AND UPPER RIDGING BUILDING ACROSS THE OHIO VALLEY. THIS WILL RESULT
IN DRY WEATHER AND HIGHER TEMPERATURES. THE MEX MOS TEMPERATURES LOOK
GOOD WITH HIGHS AROUND 90. THE TUESDAY THROUGH THURSDAY PERIOD
BECOMES A FORECAST CHALLENGE AS THE 06Z GFS IS COMPLETELY OUT OF
PHASE WITH THE 00Z RUN OF THE ECMWF. THE 12Z GFS RUN IS NOT QUITE AS
PROGRESSIVE BUT STILL FASTER THAN THE ECMWF. BY THE MIDDLE OF NEXT
WEEK THE 06Z GFS AND 00Z ECMWF WERE 180 DEGREES OUT OF PHASE WITH
THEIR 500 MB PATTERNS. THE ECMWF CONTINUES WITH RIDGING IN THE
EASTERN UNITED STATES AND A TROF IN THE WEST...WHILE THE GFS SHOWS A
TROF IN THE EAST AND A RIDGE IN THE WEST. HAVE LEANED CLOSER TO THE
ECMWF...AND THE HPC SOLUTION WHICH HOLD BACK THE ADVANCE OF THE UPPER
TROF AND SURFACE COLD FRONT INTO THE OHIO VALLEY. HPC NOTES THAT
TELECONNECTIONS SUPPORT SOMETHING CLOSER TO THE ECMWF SOLUTION. AS A
RESULT WILL GO WITH HIGHER AFTERNOON TEMPERATURE FORECASTS FOR THE
SECOND HALF OF NEXT WEEK WHEN COMPARED TO THE MEX MOS. THE LOWS LOOK
OK FOR THE MOST PART. CONFIDENCE IS LOW IN PRECIPITATION FORECAST FOR
TUESDAY THROUGH THURSDAY. THERE IS A POSSIBILITY THAT OUTFLOW
BOUNDARIES FROM CONVECTION WELL TO OUR WEST COULD RESULT IN SOME
CONVECTION WELL EAST OF THE FRONTAL ZONE NEXT WEEK. WITH THIS IDEA
AND HPC ALSO GOING THIS ROUTE WILL GO WITH CHANCE OF
THUNDERSTORMS...MAINLY AFTERNOON AND EVENING FOR THE TUESDAY THROUGH
THURSDAY PERIOD. HOWEVER...WOULD NOT BE SURPRISED IF MOST OF THE AREA
STAYS DRY THROUGH THURSDAY.

&&

.AVIATION.../00Z TO 24Z/...UPDATED

FEW TSRA STILLL POPPING UP ALONG A BOUNDARY THAT HAS CROSSED THE OHIO
RVR AND IS PROGRESSING SOUTH. FAIRLY GOOD CELL HAS BUILT JUST NORTH
OF JKL AND IS SLOWLY MOVING SOUTH. POSSIBLE IT WILL HOLD TOGETHER
LONG ENUF TO BRING A BRIEF TSRA TO THE JKL AIRPORT. NOTHING
THREATENING LOZ/SME BUT THERE ARE SOME CB SOUTH OF THESE AIRPORTS.
WILL KEEP VCTS IN JKL TAF UNTIL 2Z AND CB FOR LOZ/SME. EXPECT ANOTHER
ROUND OF MVFR FOG IN THE MORNING PRE-DAWN HOURS AND ANOTHER ROUND OF
ISOLATED SHRA/TSRA ON FRI.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JJ
LONG TERM....SBH
AVIATION...DUSTY
Hazardous weather outlook, Jun 14, 4:19 AM EDT, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
419 AM EDT THU JUN 14 2007

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-151100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
419 AM EDT THU JUN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA LATE THIS
AFTERNOON AND EVENING. THERE IS A POTENTIAL FOR SOME STORMS TO
PROVIDE SEVERE WEATHER WITH DAMAGING WINDS AND LARGE HAIL BEING THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY...GENERALLY SOUTH OF THE HAL
ROGERS PARKWAY.

THUNDERSTORMS WILL BE POSSIBLE FROM EARLY TUESDAY MORNING INTO
WEDNESDAY AS A DEVELOPING STORM SYSTEM MOVES INTO THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.

RAY

In the hours before

Special weather statement, Jun 14, 3:05 PM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
305 PM EDT THU JUN 14 2007

KYZ085-087-142000-
WHITLEY-BELL-
305 PM EDT THU JUN 14 2007

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT SOUTHERN WHITLEY AND
SOUTHWESTERN BELL COUNTIES THROUGH 400 PM EDT THURSDAY AFTERNOON...

AT 305 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
DAVISBURG...MOVING SOUTHWEST AT 15 MPH.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN KENTUCKY.

DUSTY
Special weather statement, Jun 14, 7:10 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
710 PM EDT THU JUN 14 2007

KYZ106-142345-
MORGAN-
710 PM EDT THU JUN 14 2007

...A STRONG THUNDERSTORM TO AFFECT CENTRAL MORGAN COUNTY THROUGH 745
PM EDT THURSDAY EVENING...

AT 709 PM EDT...A STRONG THUNDERSTORM WAS LOCATED JUST NORTHWEST OF
WEST LIBERTY...OR NEAR YOCUM...MOVING SOUTH AT 10 MPH.

THIS STORM WILL BE NEAR TWENTYSIX AROUND 720 PM EDT...WOODSBEND
AROUND 725 PM EDT...HENRY AROUND 730 PM EDT...NEW CUMMER AROUND 735
PM EDT...GREEAR AROUND 740 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN KENTUCKY.

RAY
Special weather statement, Jun 14, 7:44 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
744 PM EDT THU JUN 14 2007

KYZ108-150015-
WOLFE-
744 PM EDT THU JUN 14 2007

...A STRONG THUNDERSTORM TO AFFECT EASTERN WOLFE COUNTY THROUGH 815
PM EDT THURSDAY EVENING...

AT 743 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HAZEL GREEN...
MOVING SOUTH AT 10 MPH.

THIS STORM WILL BE NEAR HAZEL GREEN AROUND 750 PM EDT...TRENT AROUND
800 PM EDT...GILMORE AROUND 805 PM EDT...LEXIE AROUND 810 PM
EDT...MALAGA AROUND 815 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR EASTERN KENTUCKY.

RAY

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.